Wyoming, 2005

Flash Flood in Wyoming, June 3, 2005

June 3, 2005 · NWS CYS · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 1:43 PM MST, 7 hours 43 minutes earlier.

Area forecast discussion, Jun 3, 1:43 PM MST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT FRI JUN 3 2005

.SHORT TERM...UPPER LOW WILL MOVE ACROSS NORTHERN COLORADO
TONIGHT. FLOW ALOFT BECOMES NW SAT AFTERNOON AS UPPER LOW MOVES
INTO THE CENTRAL PLAINS. WINDS WILL BECOME NORTH AS A COLD FRONT
MOVES SLOWLY EAST ACROSS THE PLAINS. THE WINDS WILL SHIFT TO THE
NW BY LATE SAT AFTERNOON. SOME LOW LEVEL MOISTURE WILL BE PRESENT
ALONG THE WY/CO BORDER TONIGHT AND CONTINUE THROUGH SAT. LOW
LEVELS WILL START TO DRY OUT SAT NIGHT. MID LEVEL MOISTURE WILL BE
PRESENT THROUGH THE PERIOD. LIS ARE FROM 0 TO -2 SOUTH OF A LINE
FROM BFF TO LAR THIS EVENING WITH LOW CAPES. 500 MB WINDS WILL
DECREASE TO LESS THAN 30 KTS THIS EVENING. WITH THE RECENT HEAVY
RAINFALL ACROSS THE SOUTHERN NEB PANHANDLE...AND CONVECTION THIS
EVENING MOVING INTO THE AREA WHICH WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...WILL GO WITH A FLASH FLOOD WATCH THROUGH SAT
MORNING FOR KIMBALL AND CHEYENNE COUNTIES IN NEB. AS THE UPPER LOW
MOVES ACROSS THE AREA LATE TONIGHT...MORE HEAVY RAINFALL WILL BE
LIKELY ACROSS THE SOUTHERN HALF OF THE CWA LATE TONIGHT AND EARLY
SATURDAY. BY SATURDAY AFTERNOON...LIS INDICATE AIRMASS WILL BE
ONLY SLIGHTLY UNSTABLE WITH LOW CAPES ONCE AGAIN. WILL GO WITH
SHOWERS IN THE MORNING...THEN INTRODUCE THUNDERSTORMS ACROSS MUCH
OF THE CWA DURING THE AFTERNOON. TEMPERATURES WILL CONTINUE TO BE
A BIT BELOW NORMAL. KMD

.LONG TERM...SUNDAY THROUGH FRIDAY...NO BIG SURPRISES IN THE
EXTENDED FORECAST. STILL EXPECTING A MAINLY DRY PERIOD SUNDAY AND
MONDAY AS THE RIDGE BETWEEN SYSTEMS MOVES OVER THE AREA. THEN A
LARGE UPPER LOW MOVES INTO THE WEST. THE MODELS MOVE A PIECE OF
ENERGY THROUGH WYOMING TUESDAY THAT WILL BRING SOME SHOWERS AND
THUNDERSTORMS. TROUGHINESS ENSUES WEST OF THE FORECAST AREA WITH
THE RESULTING SOUTH TO SOUTHWEST FLOW ALOFT GENERATING ISOLATED TO
SCATTERED DIURNAL CONVECTION FOR WEDNESDAY THROUGH FRIDAY. POMEROY

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FLOOD WATCH THROUGH 8 AM FOR CHEYENNE AND KIMBALL COUNTIES.

&&
Hazardous weather outlook, Jun 3, 5:55 PM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT FRI JUN 3 2005

NEZ001>003-019>021-054-055-041215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
655 PM MDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA FOR MUCH
OF TONIGHT.  THE ACTIVITY WILL PRODUCE HEAVY RAIN...SMALL HAIL AND
WIND GUSTS TO 40 MPH.  DUE TO THE HEAVY RAIN FALLING OVER SATURATED
GROUND...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR KIMBALL AND
CHEYENNE COUNTIES FOR THE REST OF TONIGHT AND TO 8 AM SATURDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ059>070-041215-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
655 PM MDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA FOR MUCH OF
TONIGHT.  THE ACTIVITY WILL PRODUCE HEAVY RAIN...SMALL HAIL AND WIND
GUSTS TO 40 MPH IN THE EVENING HOURS.  THE HEAVY RAIN WILL CAUSE
RIVERS AND STREAMS TO RISE TO NEAR BANKFULL AS WELL AS CONSIDERABLE
PONDING OF WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF SHOWERS AND LATE DAY THUNDERSTORMS EVERY
DAY BUT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The radar

The Cheyenne radar (KCYS), 39 km away, was scanning. The volume nearest the first event began at 04:23 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Laramie

When
June 3, 9:26 PM MST to 11:00 PM MST
Where
Laramie County, Carpenter
Reported by
LAW ENFORCEMENT
Coordinates
41.033, -104.367

Water up to a foot deep covered roads in and near Carpenter, WY.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454744.